Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 48, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 29, 2004, 2:30 PM EDT for Oneida County, New York. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2004, 2:30 PM EDT (18:30 UTC)
- Expired
- Aug 29, 2004, 3:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Oneida County, NY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 291834 FFWBGM NYC065-291900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT SUN AUG 29 2004 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK * UNTIL 300 PM EDT * AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN WEST CENTRAL ONEIDA COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMDEN... MCCONNELLSVILLE AND BLOSSVALE. STREAMS AFFECTED INCLUDE HALL BROOK...WEST BRANCH OF FISH CREEK...THE LITTLE RIVER. ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES ARE POSSIBLE IN THE WARNED AREA. LAT...LON 4323 7588 4322 7573 4339 7550 4345 7577 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 2:20 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 29, 2:20 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 220 PM EDT SUN AUG 29 2004 .SHORT TERM... BUSY WITH SVR TSTM WATCH OUT UNTIL 7PM. SEE PREV AFD FOR DETAILS ON SVR PARAMS. CARRIED CHC POPS NE PA TNGT, INCRSNG TO LIKELY ACRS UPSTATE NY. LIKELY POPS FOR TMRW ACRS MOST AREAS AS THE FNT BEGINS TO SLIDE INTO THE FCST AREA. SOME QUESTION AS TO HOW FAST THIS SYSTEM MOVES EWD TMRW NGT. FOR NOW WE WENT WITH LOW CHC POPS ACRS FAR SE ZONES EARLY TUES, THEN FAIR WX AS HIGH PRES MOVS IN. && .LONG TERM... TUE NGT THROUGH SAT...HI PRES REMAINS IN PLACE SLOLY DRIFTG ACRS THE NERN U.S...N OF THE PROJECTED HRCN ACRS THE SERN U.S. LOOKS LIKE FAIR WX WITH MAINLY CLR SKIES AT NGT...AT SCT-BKN CU FORMG DURG THE AFTERNOONS INTO SAT. AS THE LARGE SFC HI TRACKS OFFSHORE FARTHER...SRLY RETURN FLO INCREASES LEADING TO HIGHER DWPTS AND MORE CLDS FOR SAT. MAIN QUESTION IS WILL THERE BE ENUF MOISTURE IN PLACE FOR PRECIP DURG WEEKEND. ECMWF...UKMET...06Z GFS SUGGESTS THAT RDGS HOLDS ON...00Z GFS AND CANADIAN SUGGESTS PRECIP REACHES CWA BY SUNDAY. 12Z GFS SUGGESTS A DRY WEEKEND AS WELL SO WILL JUST HV SLGT CHC FOR SHRA IN GRIDS SUNDAY WITH NO MENTION IN ZONES. && .AVIATION... HV SCT CB/S IN MOST OF TAF SITES THIS AFTRN WITH NRN TAFS (SYR/UCA/ITH AND ELM) A TEMP 2202 TO HNDL ADDTNL CONVECTION THAT WILL FIRE CLSE TO FRNT. AFTER 2Z...HV MVFR CIGS AND VSBYS IN SOME SHRA THAT FORM BTWN 02Z AND 06Z ACRS BGM AND AVP S OF FRNT. CLSR TO SFC FRNT HV IF CIGS AND VSBYS AFTER 06Z THRU 14Z. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...SVR TSTM WATCH UNTIL 7 PM. PA...SVR TSTM WATCH NRN TIER PA UNTIL 7 PM. &&
Hazardous weather outlook, Aug 29, 2:05 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 205 AM EDT SUN AUG 29 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-301000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 205 AM EDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS WILL DEVELOP ONCE MORE IN THE MOIST UNSTABLE ATMOSPHERE OVER NEW YORK AND PENNSYLVANIA. THESE THUNDERSTORMS WILL BE AIDED BY A STRENGTHENING WIND FIELD. THUNDERSTORMS WHICH DEVELOP ARE LIKELY TO PRODUCE TORRENTIAL DOWNPOURS...AND POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THIS EVENING. DJP
In the hours before
Special weather statement, Aug 29, 10:05 AM EDT, 4 hours 25 minutes before
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1005 AM EDT SUN AUG 29 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-300000- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 1005 AM EDT SUN AUG 29 2004 ...THUNDERSTORMS WITH GUSTY WINDS AND TORRENTIAL DOWNPOURS ARE POSSIBLE THIS AFTERNOON AND EVENING... A WARM, HUMID AND UNSTABLE AIRMASS COVERS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON, AS A COLD FRONT OVER THE EASTERN GREAT LAKES DRIFTS EASTWARD. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE OVER THE FINGER LAKES AND WESTERN MOHAWK VALLEY OF NEW YORK. THUNDERSTORMS ACROSS THESE AREAS MAY BE BECOME ORGANIZED INTO LINES, WITH THE POTENTIAL FOR DAMAGING WIND GUSTS. A LESSER THREAT FOR SEVERE THUNDERSTORMS EXISTS ACROSS NORTHEAST PENNSYLVANIA, BUT ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THIS AREA. ANY THUNDERSTORMS WHICH FORM TODAY WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV.
Special weather statement, Aug 29, 1:28 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE BINGHAMTON NY 128 PM EDT SUN AUG 29 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-292300- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- MADISON NY-NORTHERN ONEIDA NY-NORTHERN WAYNE PA-ONONDAGA NY- OTSEGO NY-SCHUYLER NY-SENECA NY-SOUTHERN CAYUGA NY- SOUTHERN ONEIDA NY-STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY- TOMPKINS NY-YATES NY- 128 PM EDT SUN AUG 29 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 700 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN CENTRAL NEW YORK THIS WATCH INCLUDES... BROOME...SOUTHERN CAYUGA...CHEMUNG...CHENANGO...CORTLAND... DELAWARE...MADISON...ONEIDA...ONONDAGA...OTSEGO...SCHUYLER... SENECA...STEUBEN...SULLIVAN...TIOGA...TOMPKINS AND YATES. IN NORTHEAST PENNSYLVANIA THIS WATCH INCLUDES... BRADFORD...SUSQUEHANNA AND NORTHERN WAYNE. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS GREATER THAN 57 MPH AND/OR LARGE HAIL THREE-QUARTER INCH OR GREATER. BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV. MUNDSCHENK
Local storm report, Aug 29, 2:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 PM EDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL POINT ROCK 43.38N 75.55W
08/29/2004 0.75 INCH ONEIDA NY TRAINED SPOTTER
&&
NICOSIAThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:32 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 28 min |
| Aug 29, 1:57 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 63 min |
| Aug 29, 2:30 PM EDT | Flash Flood Warning | BGM | Oneida | 2 hr |
| Aug 29, 4:34 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben | 26 min |
| Aug 29, 5:25 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 65 min |
| Aug 29, 5:32 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 58 min |
| Aug 29, 5:51 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Onondaga | 39 min |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.